Alert archive / Texas / Wind Advisories in 2026

Wind Advisory 5, NWS Brownsville, TX

March 14, 20268 counties in Texas

NWS Brownsville, TX issued this wind advisory at Mar 14, 2026, 12:44 PM CDT for 8 counties in Texas. It took effect at Mar 15, 2026, 10:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2026, 12:44 PM CDT (17:44 UTC)
In effect from
Mar 15, 2026, 10:00 PM CDT
Expired
Mar 16, 2026, 1:00 PM CDT
In force
15 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 5.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-557 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

784 
WWUS74 KBRO 141744
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1244 PM CDT Sat Mar 14 2026

TXZ250-251-253>255-351-353>355-451-454-455-150600-
/O.NEW.KBRO.WI.Y.0005.260316T0300Z-260316T1800Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-
Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
San Manuel, Port Mansfield, Port Isabel, Laguna Vista, 
South Padre Island, and Boca Chica Beach
1244 PM CDT Sat Mar 14 2026

...WIND ADVISORY IN EFFECT FROM 10 PM SUNDAY TO 1 PM CDT MONDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Deep South Texas.

* WHEN...From 10 PM Sunday to 1 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
369 
WWUS74 KBRO 141750
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1250 PM CDT Sat Mar 14 2026

TXZ250-251-253>255-351-353>355-451-454-455-150600-
/O.CON.KBRO.WI.Y.0005.260316T0300Z-260316T1800Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-
Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
San Manuel, Port Mansfield, Port Isabel, Laguna Vista, 
South Padre Island, and Boca Chica Beach
1250 PM CDT Sat Mar 14 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM SUNDAY TO 1 PM CDT
MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Deep South Texas.

* WHEN...From 10 PM Sunday to 1 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
979 
WWUS74 KBRO 150658
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
158 AM CDT Sun Mar 15 2026

TXZ250-251-253>255-351-353>355-451-454-455-151800-
/O.CON.KBRO.WI.Y.0005.260316T0300Z-260316T1800Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland
Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal
Cameron-Kenedy Island-Willacy Island-Cameron Island-
Including the cities of Laguna Vista, McAllen, Pharr, Mission,
Sarita, Edinburg, Brownsville, Port Isabel, Falfurrias, Boca
Chica Beach, Raymondville, San Manuel, Port Mansfield, South
Padre Island, Weslaco, and Harlingen
158 AM CDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM 
CDT MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...A portion of Deep South Texas.

* WHEN...From 10 PM this evening to 1 PM CDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Gusty winds will blow around unsecured objects, such as garbage 
cans, outdoor furniture, and trampolines. If there is time, trim or 
remove dead tree limbs.

&&

$$

Caceres
838 
WWUS74 KBRO 151631
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1131 AM CDT Sun Mar 15 2026

TXZ248-249-252-160115-
/O.EXB.KBRO.WI.Y.0005.260316T0300Z-260316T1300Z/
Zapata-Jim Hogg-Starr-
Including the cities of Hebbronville, Rio Grande City, Roma, and
Zapata
1131 AM CDT Sun Mar 15 2026

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT 
MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Jim Hogg, Starr, and Zapata Counties.

* WHEN...From 10 PM this evening to 8 AM CDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ250-251-253>255-351-353>355-451-454-455-160115-
/O.CON.KBRO.WI.Y.0005.260316T0300Z-260316T1800Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland
Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal
Cameron-Kenedy Island-Willacy Island-Cameron Island-
Including the cities of Falfurrias, Laguna Vista, South Padre
Island, Boca Chica Beach, Raymondville, Weslaco, Sarita,
Brownsville, Port Mansfield, Port Isabel, Edinburg, McAllen,
Mission, San Manuel, Harlingen, and Pharr
1131 AM CDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM 
CDT MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...A portion of Deep South Texas.

* WHEN...From 10 PM this evening to 1 PM CDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Gusty winds will blow around unsecured objects, such as garbage 
cans, outdoor furniture, and trampolines. If there is time, trim or 
remove dead tree limbs.

&&

$$

65-GI
880 
WWUS74 KBRO 160647
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
147 AM CDT Mon Mar 16 2026

TXZ248-249-252-161300-
/O.CON.KBRO.WI.Y.0005.000000T0000Z-260316T1300Z/
Zapata-Jim Hogg-Starr-
Including the cities of Rio Grande City, Roma, Hebbronville, and
Zapata
147 AM CDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Jim Hogg, Starr, and Zapata Counties.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Gusty winds will blow around unsecured objects, such as garbage 
cans, outdoor furniture, and trampolines. If there is time, trim or 
remove dead tree limbs.

&&

$$

TXZ250-251-253>255-351-353>355-451-454-455-161800-
/O.CON.KBRO.WI.Y.0005.000000T0000Z-260316T1800Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland
Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal
Cameron-Kenedy Island-Willacy Island-Cameron Island-
Including the cities of Edinburg, Laguna Vista, Boca Chica Beach,
Sarita, Pharr, Mission, McAllen, Port Isabel, Port Mansfield,
Brownsville, Harlingen, San Manuel, Falfurrias, Raymondville,
South Padre Island, and Weslaco
147 AM CDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...A portion of Deep South Texas.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Gusty winds will blow around unsecured objects, such as garbage 
cans, outdoor furniture, and trampolines. If there is time, trim or 
remove dead tree limbs.

&&

$$

Caceres
446 
WWUS74 KBRO 161304
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
804 AM CDT Mon Mar 16 2026

TXZ248-249-252-161415-
/O.EXP.KBRO.WI.Y.0005.000000T0000Z-260316T1300Z/
Zapata-Jim Hogg-Starr-
Including the cities of Zapata, Hebbronville, Rio Grande City, 
and Roma
804 AM CDT Mon Mar 16 2026

...WIND ADVISORY HAS EXPIRED...

Wind gusts have decreased to below Wind Advisory criteria.

$$

TXZ250-251-253>255-351-353>355-451-454-455-161800-
/O.CON.KBRO.WI.Y.0005.000000T0000Z-260316T1800Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-
Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
San Manuel, Port Mansfield, Port Isabel, Laguna Vista, 
South Padre Island, and Boca Chica Beach
804 AM CDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of Deep South Texas.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
948 
WWUS74 KBRO 161752
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1252 PM CDT Mon Mar 16 2026

TXZ250-251-253>255-351-353>355-451-454-455-161900-
/O.EXP.KBRO.WI.Y.0005.000000T0000Z-260316T1800Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-
Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
San Manuel, Port Mansfield, Port Isabel, Laguna Vista, 
South Padre Island, and Boca Chica Beach
1252 PM CDT Mon Mar 16 2026

...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

Wind gusts have decreased to below Wind Advisory criteria.

$$

69-HK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 14, 6:10 AM CDT, 6 hours 34 minutes earlier. Its key messages:

  • Updated at 607 AM CDT Sat Mar 14 2026 Key Messages:
  • Near record to record-breaking heat is possible on Sunday with highs near 100 possible.
  • A cold front Sunday night will likely bring hazardous marine conditions and fire weather concerns for Monday.
  • Temperatures fall below average on Monday but warm back to above average by the middle or later part of next week.
Area forecast discussion, Mar 14, 6:10 AM CDT, 6 hours 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
610 AM CDT Sat Mar 14 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 607 AM CDT Sat Mar 14 2026

Key Messages:

 - Near record to record-breaking heat is possible on Sunday with
   highs near 100 possible.

 - A cold front Sunday night will likely bring hazardous marine
   conditions and fire weather concerns for Monday.

 - Temperatures fall below average on Monday but warm back to above
   average by the middle or later part of next week.

&&

.DISCUSSION...
Issued at 1044 PM CDT Fri Mar 13 2026

Sunny skies and southeasterly winds will lead to warmer
temperatures this weekend, as afternoon high temperatures climb to
the low to mid 90s Saturday and the upper 90s to around 100 on
Sunday. A strong cold front looks to move through Deep South Texas
Sunday night into Monday. There is a low chance for showers and
thunderstorms to develop along the front, primarily along the
coast and over the Gulf waters. Rain chances around 20% along the
immediate coast will likely drop rapidly further inland. Strong
northerly winds in the wake of the front will likely continue
through much of the day Monday and wind advisories may be needed
for the coastal counties.

Relative humidity values Monday afternoon will likely fall below
20% across most of the CWA, and may drop into the single digits
across western portions of the CWA. Combined with the strong
northerly winds, this will present an increased risk for critical
fire weather conditions Monday afternoon. A fire weather watch
will likely be needed for most of the CWA Monday.

Winds look to shift back to the southeast Tuesday as a gradual
warming trend returns through the remainder of the forecast. High
temperatures will likely return to the 80s Wednesday and the low
90s by Friday.

&&

.AVIATION...
(12Z TAFS)
Issued at 607 AM CDT Sat Mar 14 2026

VFR conditions should persist through the TAF period at all TAF
sites. Southeasterly winds will start the morning light, but
towards the end of the morning hours and early afternoon the winds
are expected to become gusty, with gusts up to 25 knots possible.
Winds should weaken during the evening, but then increase for the
early morning hours as the pressure gradient tightens ahead of a
front. Low-level clouds are possible, but the skies should be
mostly clear.

&&

.MARINE...
Issued at 1044 PM CDT Fri Mar 13 2026

Favorable marine conditions will likely continue this weekend
before a cold front Sunday night brings hazardous conditions into
Monday. Strong northerly winds in the wake of the front will build
higher seas and likely lead to hazardous conditions on the Gulf
waters and Laguna Madre Sunday night and Monday. A Gale Watch will
likely be needed for Monday.

Conditions look to improve by Tuesday as winds shift back to the
southeast. Light to moderate winds and slight to moderate seas
look to then continue through the remainder of the period.

&&

.FIRE WEATHER...
Issued at 1044 PM CDT Fri Mar 13 2026

The passage of a strong cold front Sunday night into Monday
morning will likely bring elevated to critical fire weather
conditions Monday. Strong northerly winds Monday morning will
likely continue into the afternoon before subsiding Monday
evening. 20 foot winds may exceed 20 mph with gusts above 30 mph
for several hours Monday. Meanwhile, relative humidity values are
forecast to rapidly fall in the wake of the front, with much of
the CWA forecast to drop below 30% by sunrise and reach the teens
to single digits by Monday afternoon.

Elevated to critical fire weather conditions could develop before
sunrise, and continue through the afternoon Monday. A Fire
weather watch will likely be needed.

Afternoon relative humidity values will likely remain below 30%
across most of the area through the remainder of the forecast,
however wind speeds look to generally remain below 15 mph,
limiting fire weather concerns through the remainder of the
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             85  69  89  58 /   0   0   0  30
HARLINGEN               90  66  96  51 /   0   0   0  20
MCALLEN                 93  69 100  54 /   0   0   0  10
RIO GRANDE CITY         95  66 101  53 /   0   0   0  10
SOUTH PADRE ISLAND      78  71  81  58 /   0   0   0  30
BAYVIEW/PORT ISABEL     85  67  90  55 /   0   0   0  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...60
LONG TERM....60
AVIATION...64-Katz

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 12:22 PM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more13 hr
Mar 14, 12:23 PM CDTGale WatchBRO13 hr

Nearby

Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.